Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 31, 2016, 11:17 AM PDT for 4 counties in Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 11:17 AM PDT (18:17 UTC)
- Expired
- Oct 31, 2016, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS76 KPDT 311817 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1117 AM PDT MON OCT 31 2016 ...VERY WINDY OVER PORTIONS OF BENTON AND FRANKLIN COUNTIES... .A TIGHT PRESSURE GRADIENT BEHIND THE MORNING RAIN PRODUCING SYSTEM WILL CONTINUE TO CAUSE WINDY TO VERY WINDY CONDITIONS INTO THE AFTERNOON. WAZ028-010000- /O.NEW.KPDT.WI.Y.0029.161031T1817Z-161101T0000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- 1117 AM PDT MON OCT 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE HANFORD AREA... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR THE HANFORD AREA...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE INTO MID AFTERNOON THEN BEGIN TO DECREASE IN STRENGTH. * IMPACTS...VERY WINDY CONDITIONS WILL IMPACT TRAVEL THROUGH NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES. MOTORISTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL ENCOUNTER STRONG WIND GUSTS AT TIMES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
590 WWUS76 KPDT 010004 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 504 PM PDT MON OCT 31 2016 WAZ028-010115- /O.EXP.KPDT.WI.Y.0029.000000T0000Z-161101T0000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- 504 PM PDT MON OCT 31 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 31, 10:35 AM PDT, 42 minutes earlier.
Area forecast discussion, Oct 31, 10:35 AM PDT, 42 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 1035 AM PDT Mon Oct 31 2016 Updated aviation discussion .SHORT TERM...Morning Update...A weak disturbance continues to lift east-northeast through the Pacific Northwest at the moment. For the most part steadier precip with this system has shifted out of our area, though some of this precip lingers over Kittitas county in central Washington. A prevailing westerly, onshore flow will continue across the region today. As such will see isolated to scattered showers develop late morning and afternoon. These showers will mainly be found along the Cascade east slopes, as well as over the interior mountains and their adjacent foothills. Winds will be breezy to windy across the region today. Winds will peak late morning through mid afternoon, with the strongest winds over Benton, Franklin and northern Walla Walla counties in southeast Washington. Updates included adjustments to pops, high temps, winds and sky cover. 90 .LONG TERM...Previous Discussion...A weakening front could bring some light showers to the area Thursday morning, but then dry conditions can be expected Thursday afternoon through Friday with the region under a southwest flow aloft and the storm track aimed at southwest Canada. Rain will return Saturday when the Pacific low digs south, and breezy south winds can also be expected. Moderate rain will be possible through Sunday morning, but then transitory high pressure will allow the area to dry out again. Another weather system could clip the Washington Cascades Monday night, but it should otherwise be dry going into the first half of next week. && .AVIATION...18Z TAFS...Showers remain over the Washington Cascades and Northern Blue Mountains this morning but have ended near TAF sites. Could still see a shower or two this afternoon or early evening at all TAF sites except KYKM and KDLS but the probability was too low to mention in the TAFs. Skies will be broken to overcast at 5K-10K feet agl for the next 24 hours with no precipitation expected tonight or tomorrow morning. Winds will reach 15 to 25 kts with gusts to 30 kts at KPSC, KPDT and KALW and 10 to 20 kts with higher gusts at KRDM, KBDN and KYKM through 00Z this afternoon. Otherwise winds will remain below 15 kts for the next 24 hours. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 59 43 58 42 / 30 20 10 10 ALW 60 48 59 46 / 50 20 20 10 PSC 61 46 59 44 / 20 10 10 10 YKM 60 40 59 41 / 20 10 10 10 HRI 61 44 59 42 / 20 20 10 10 ELN 56 39 56 40 / 30 10 10 10 RDM 56 34 56 33 / 10 20 10 10 LGD 57 40 54 36 / 30 20 30 10 GCD 57 40 55 38 / 10 30 20 10 DLS 61 45 60 45 / 50 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/82/83
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.